MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device, used in treatment, was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Event or Problem Description
It was reported that during a knee surgery, the tip of the novostitch cartridge broke inside the patient's knee joint.All pieces were removed using arthroscopic graspers.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: visual inspection and functional testing could not be performed because the device, used in treatment, was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.The instruction for use (ifu) outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key10534512
Report Number3009131204-2020-00026
Device Sequence Number19500553
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberM190384
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;